Abuse of anabolic‐androgenic steroids and bodybuilding acne: an underestimated health problem

@article{Melnik2007AbuseOA,
  title={Abuse of anabolic‐androgenic steroids and bodybuilding acne: an underestimated health problem},
  author={B. Melnik and T. Jansen and S. Grabbe},
  journal={JDDG: Journal der Deutschen Dermatologischen Gesellschaft},
  year={2007},
  volume={5}
}
  • B. Melnik, T. Jansen, S. Grabbe
  • Published 2007
  • Medicine
  • JDDG: Journal der Deutschen Dermatologischen Gesellschaft
  • Abuse of anabolic‐androgenic steroids (AAS) by members of fitness centers and others in Germany has reached alarming dimensions. The health care system provides the illegal AAS to 48.1 % of abusers. Physicians are involved in illegal prescription of AAS and monitoring of 32.1 % of AAS abusers. Besides health‐threatening cardiovascular, hepatotoxic and psychiatric long‐term side effects of AAS, acne occurs in about 50 % of AAS abusers and is an important clinical indicator of AAS abuse… CONTINUE READING
    93 Citations
    Cutaneous manifestations of anabolic–androgenic steroid use in athletes
    • 19
    Medical consequences of long-term anabolic-androgenic Steroids (AASs) abuses in athletes
    • 1
    Side effects of anabolic androgenic steroids: pathological findings and structure-activity relationships.
    • 43
    • PDF
    Androgen abuse in the community
    • B. Melnik
    • Medicine
    • Current opinion in endocrinology, diabetes, and obesity
    • 2009
    • 32

    References

    SHOWING 1-10 OF 116 REFERENCES
    Testosterone and anabolic steroids and acne fulminans.
    • 31
    Effects of Androgenic-Anabolic Steroids in Athletes
    • 672
    • PDF
    Stanozolol as a novel therapeutic agent in dermatology.
    • 52
    Anabolic-androgenic steroids as a gateway to opioid dependence.
    • 112
    Anabolic-Androgenic Steroid Use Among 1,010 College Men.
    • 85
    Risk factors for anabolic-androgenic steroid use among weightlifters: a case-control study.
    • 139
    • PDF